Topamax & Code

I’ve been off of Topamax for about 11 days now and all I can say is, my world is back to normal. In the past, I found that Topamax was a good solution for my cluster headaches but not so much recently. I’ve been chronic since summer of 2010 having at least one major headache every day, totaling over 300 since I’ve been keeping better track in November of 2010. I did have the “Dopamax” effect where I couldn’t find words for everything immediately, but it was such a gradual process that I forgot what it was like to be normal.

My neurologist and I have decided to stop Topamax because I have been having vision issues, like the last time I was on it.  Waking up in the morning I would get ghosting of images and my eyes in general would hurt all day long.  This probably is related to the possible side effect of closed angle glaucoma that Topamax can induce.  I had my eye pressures checked a while back and they were fine – but I didn’t again after increasing to 200mg/day.

The other thing I hadn’t realized is that Topamax seems to have been affecting my ability to develop software.  You’re reading that right – it prevented me from finding the right CODE TO TYPE.  I thought it was concentration issues or just the headaches in general but I think it has to do more with word association and the ability to think ahead of the code before programming it.  Even a few days after being off of the Topamax I could tell something had changed and I was back to my previous performance levels of slinging out code and finding solutions to problems.  I’d almost say that I’d rather deal with the cluster headaches than not have the ability to be a software engineer.

Anyone else have this type of experience?

Leave a Reply

Your email address will not be published. Required fields are marked *